Ask a doctor

Is uneven lumpiness normal after Radiesse injections in the cheeks?

Received Radiesse injections in an area on my cheek where I had a depression from a large cyst removal years ago this morning. I now have an uneven hard lumpiness in the areas where the injection was done. I have no bruising or discoloration or tenderness. Is this normal? Should I be massaging this area? Just concerned this may stay this way. Please help, thank you!

Doctor Answers (5)

Is uneven lumpiness normal after Radiesse injections in the cheeks?

+1
Lumpiness is common right after injections and can take up to 2 weeks to settle before seeing your final result, you could massage the area and schedule a follow-up with your provider if this still is a concern to you 


Los Angeles Plastic Surgeon
5.0 out of 5 stars 237 reviews

Is uneven lumpiness normal after #Radiesse?

+1

A small degree of "lumpiness" is common right after or shortly after the injections but it should not persist.  You should probably contact your plastic surgeon and make sure that it is just swelling around the injection site or, possibly, some material that is a little superficial.  While there is nothing that "erases" Radiesse, some additional filler can be added around this injection to make any irregularities less noticeable.  

I hope that this helps and good luck,

Dr. E

Alan M. Engler, MD, FACS
New York Plastic Surgeon
5.0 out of 5 stars 155 reviews

Uneven lumpiness after Radiesse

+1

Uneven lumpiness can be normal especially after a few hours after having filler injected due to swelling. Swelling sometimes can take up to 2 weeks to resolve. However, if the lumpiness does not resolve I would suggest to go back to your provider for further evaluation.  

George T. Boris, MD, FRCS, FACS
Los Angeles Facial Plastic Surgeon
4.0 out of 5 stars 13 reviews

You might also like...

Swelling after Radiesse injection may be uneven, while final aesthetic results are typically smooth.

+1

Dear writer, Swelling after Radiesse injection may be uneven, while final aesthetic results are typically smooth. It is not uncommon for patients to have 'swelling' after Radiesse injection, which lasts for a few days. The swelling/bumpiness is due to the inflammation that ensues after the injection. The results of Radiesse are typically very smooth and cosmetically pleasing. Talk to your doctor if the swelling persists past several days. Best wishes from Miami, Dr. Bowes

Leyda Elizabeth Bowes, MD
Miami Dermatologic Surgeon
5.0 out of 5 stars 17 reviews

Lumpiness after Radiesse injections

+1

I would speak to your injector about this concern. There is occasional lumpiness that occurs right after the injection. This usually smooths out over the next few days. If a prominent lump does occur, your injector should be able to fix this for you.

Kristina Tansavatdi, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.